Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

I am a 58 year old male. 80 pounds overweight

DOCTOR OF THE MONTH - Mar 2017
Mar 2017
User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2010
Answered : 1006 Questions
Question
I am a 58 year old male. 80 pounds overweight Have been prescribed and taking 100mg Atenolol and 40 mg Lipitor daily for years. Cholesterol is controlled. Same doctor also prescribed 50mg Viagara as needed. No previous heart problems or events.

Recently changed doctors in August 2017. New doctor has added Lisinopril-Hydrochlorthiazide 20-12.5 daily. Recent BP averages 135/80 past sixty days.

Can I continue to take the 50mg Viagara when needed with the Lisinopril/Hydro prescription safely?
Posted Sat, 2 Dec 2017 in Hypertension and Heart Disease
 
 
Answered by Dr. Bhanu Partap 14 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello

After going through the medical details provided by you I understand your concern and I would like to tell you that viagra cobtains Sildenafil which is vasodilator and it does have some effect in lowering blood pressure.

Sildenafil should never be taken with any sort of medicine that contains Nitrates like Sorbitrate. It's contraindicated as it can cause life threatening Hypotension.

Yes you can take sildenafil with Lisinopril when needed but you have to keep a slight watch on your blood pressure along that. If you feel alright and don't get any symptoms like giddiness or lightheadedness then it's all fine.

I hope this information will answer your query.

Kind Regards
Dr Bhanu partap
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor